MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Catalog Number 90182
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an intracranial middle carotid artery (mca) thrombectomy procedure, the operator prepared to use the subject stent retriever for thrombectomy.After delivering the microcatheter to the target site, the operator started to advance the subject stent retriever.However, it encountered resistance upon entering the microcatheter, and the resistance increased as the subject stent retriever advanced further.The subject stent retriever was delivered to the target lesion and deployed.After waiting for approximately 5 minutes, the operator attempted to retract the subject stent retriever, but it could not be pulled back and became stuck in the vessel.Thus, the operator advanced the aspiration catheter past half of the stent retriever and was able to retract it into the catheter experiencing significant resistance.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H3-device evaluated by mfg-updated.Due to the automated manufacturing execution system, there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the subject core wire was seen to be kinked.The retriever coils were seen to be damaged.The retriever shaped section was intact.The insertion tool was seen to be damaged.During functional inspection the system was flushed, and the retriever was advanced and retracted into the demo microcatheter without difficulty.The retriever was expanded once advanced from the catheter, also without difficulty.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject stent retriever encountered resistance upon entering the microcatheter, and the resistance increased as the subject stent retriever advanced further.After some time, the stent retriever was delivered to the target location and deployed.After waiting for approximately 5 minutes, the physician attempted to retract the stent retriever, but it could not be pulled back and became stuck in the vessel.Subsequently, the physician advanced a aspiration catheter past half of the stent retriever and retracted the stent retriever into the aspiration catheter, still experiencing significant resistance during this process.After withdrawal, the stent retriever was observed to have not retrieved any thrombus.Additional information received indicates that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patient¿s anatomy was moderately tortuous.The device was returned and it was noted that the insertion tool was damaged/kinked to the distal end, the retriever core wire was kinked and there was damage to the retriever coil.There were no difficulties encountered during functional testing and the retriever was advanced out of the insertion tool and through a demonstration microcatheter without difficulty.It is probable that the insertion tool was damaged during insertion into the rotating homeostatic valve (rhv)/ microcatheter hub and may have caused friction on the retriever core wire during advancement through the microcatheter, the patient¿s anatomy may also have contributed to the friction within the microcatheter and during the attempt to retract the retriever.As the retriever shaped section was noted to undamaged it is likely that there may have been procedural and or anatomical factors such as clot consistency which may have caused the reported clot integration issue.An assignable cause of procedural factors will be assigned to the reported event ¿retriever clot integration issue¿, ¿retriever difficult/unable to be advanced into catheter hub¿, ¿retriever difficult/unable to go through catheter shaft¿ and ¿difficult/unable to withdraw retriever¿ and to the analyzed event ¿retriever insertion tool kinked/bent¿, ¿retriever core wire kinked¿ and ¿retriever coils damaged¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23621921
Report Number3012931345-2025-00184
Device Sequence Number13006213
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public(01)00815742001822(17)260625(10)0000683762
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Catalogue Number90182
Device Lot Number0000683762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST7 ASPIRATION CATHETER (STRYKER).; TREVO PRO 18 MICROCATHETER (STRYKER).
Patient Age55 YR
Patient SexFemale
Patient Weight60 KG
Patient RaceAsian